MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED); SINGLE USE PRELOADED SPHINCTEROTOME
Model Number KD-VC431Q-0730
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced device was returned to olympus for evaluation along with a non-olympus forcep with no identification.A visual inspection on the received condition was performed nf the device and confirmed the cutting wire was broken/missing off at the distal end portion of the device.There are slight impressions along the insertion portion of the sphincterotome device, but no breaks or crushed areas.Additionally, the slider manipulates smoothly, and there are no noted damages to the handle section.The non-olympus forcep that was received with the device could not be properly assessed or evaluated but noted that the jaws of the non-olympus forcep open and close when manipulating the handle.The exact cause of the reported event could not be conclusively determined.However, as a preventive measure, the ifu (instructions for use) states that using excessive force to bend the distal end of the sphincterotome could cause damage to the cutting wire.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the wire of the device came off.An unspecified device was used in order to retrieve the broken wire.There was no patient injury reported.No additional information was reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information related to the event provided by the customer (section b5) and to update section d11.
 
Event or Problem Description
The customer reported to olympus that at the beginning of an ercp procedure during the sphincterotomy, the wire on the clevercut sphincterotome dislodged completely from the tome.The intended procedure was completed with a new tome.A 2nd disposable grasping device, a raptor, had to be opened and used to retrieve the free floating wire from the bowel.A new clevercut was opened and used to complete the procedure.The wire fragment was retrieved using a disposable raptor.The patient did not require a longer stay.A 1-5 minutes delay occurred in the procedure due to the tome and wire needing to be withdrawn and the raptor being introduced to retrieve the broken wire.The device was inspected prior to use and there were no anomalies observed.There were no issues inserting the reported device into the patient.The model/serial of the scope used during the procedure was an olympus ercp scope.There were no reported issues with the scope and it did not need to be replaced during the procedure.

Brand Name
SINGLE USE SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8463316
Report Number2951238-2019-00585
Device Sequence Number198030
Product Code KNS
UDI-Device Identifier04953170371196
UDI-Public04953170371196
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC431Q-0730
Device Lot Number85V-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer04/08/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS ERCP SCOPE.; RAPTOR DISPOSABLE GRASPING DEVICE.